Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!I am so sorry an expert has not been in the chat to help you yet.My primary concern is that this is a side effect of the prozac (fluoxetine) and would consider discussing tapering the medication slowly and removing it to find another medication for his issues such as clomicalm.The veterinary formula lists side effects of prozac in dogs as: lethargy, GI effects, anxiety, irritability, insomnia/hyperactivity, or panting.I have had this happen in one pet and once we tapered and removed the medication the clinical signs subsided. We still had to address the anxiety with other medications but the severe episodes you describe did go away.CLICK HERE for more information on clomicalm, an alternative for Mason for his anxietyI hope this helps but please let me know how else I can assist you both today. I truly hope that these symptoms resolve for you with tapering of the medication but please do not do this without consulting your veterinarian...
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!
If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!
I am glad to see you were able to view my responses earlier.
Please let me know if I can be of any further assistance to you both today!
If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!